PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Hyperactive delirium following administration of intra-articular corticosteroid.

Abstract Intra-articular administration of corticosteroids is a commonly used treatment for osteoarthritis as well as other inflammatory disorders of the joints. It is well known that delirium and psychosis can arise following the administration of oral corticosteroids but there are few documented cases of the development of acute hyperactive delirium with psychosis following intra-articular administration. We describe a case of an 82-year-old female patient with moderate dementia who developed a delirium with psychosis which responded well to a first-generation antipsychotic.
PMID
Related Publications

Polyuria and polydipsia following an intra-articular steroid injection.

Usefulness of oral macrogol challenge in anaphylaxis after intra-articular injection of corticosteroid preparation.

Steroid-induced psychosis complicating orthognathic surgery: a case report.

Steroid psychosis after an intra-articular injection.

Steroid psychosis after orthognathic surgery: a case report.

Authors

Mayor MeshTerms
Keywords
Journal Title bmj case reports
Publication Year Start




PMID- 28202482
OWN - NLM
STAT- MEDLINE
DA  - 20170216
DCOM- 20170309
LR  - 20170309
IS  - 1757-790X (Electronic)
IS  - 1757-790X (Linking)
VI  - 2017
DP  - 2017 Feb 15
TI  - Hyperactive delirium following administration of intra-articular corticosteroid.
LID - bcr2016217483 [pii]
LID - 10.1136/bcr-2016-217483 [doi]
AB  - Intra-articular administration of corticosteroids is a commonly used treatment
      for osteoarthritis as well as other inflammatory disorders of the joints. It is
      well known that delirium and psychosis can arise following the administration of 
      oral corticosteroids but there are few documented cases of the development of
      acute hyperactive delirium with psychosis following intra-articular
      administration. We describe a case of an 82-year-old female patient with moderate
      dementia who developed a delirium with psychosis which responded well to a
      first-generation antipsychotic.
CI  - 2017 BMJ Publishing Group Ltd.
FAU - Lally, Leona
AU  - Lally L
AD  - Department of Old Age Psychiatry, Galway Roscommon Mental Health Service, Galway,
      Ireland.
FAU - McCarthy, Geraldine
AU  - McCarthy G
AD  - Sligo Leitrim Mental Health Service, Sligo, Ireland.
FAU - Meehan, Karena
AU  - Meehan K
AD  - Department of Old Age Psychiatry, Galway Roscommon Mental Health Service, Galway,
      Ireland.
LA  - eng
PT  - Case Reports
PT  - Journal Article
DEP - 20170215
PL  - England
TA  - BMJ Case Rep
JT  - BMJ case reports
JID - 101526291
RN  - 0 (Anti-Inflammatory Agents)
RN  - 0 (Antipsychotic Agents)
RN  - 43502P7F0P (methylprednisolone acetate)
RN  - X4W7ZR7023 (Methylprednisolone)
SB  - IM
MH  - Aged, 80 and over
MH  - Anti-Inflammatory Agents/administration & dosage/*adverse effects
MH  - Antipsychotic Agents/therapeutic use
MH  - Delirium/*chemically induced/drug therapy
MH  - Female
MH  - Humans
MH  - Injections, Intra-Articular
MH  - Methylprednisolone/administration & dosage/adverse effects/*analogs & derivatives
MH  - Paranoid Behavior/chemically induced/drug therapy
MH  - Psychoses, Substance-Induced/drug therapy/*etiology
EDAT- 2017/02/17 06:00
MHDA- 2017/03/10 06:00
CRDT- 2017/02/17 06:00
AID - bcr-2016-217483 [pii]
AID - 10.1136/bcr-2016-217483 [doi]
PST - epublish
SO  - BMJ Case Rep. 2017 Feb 15;2017. pii: bcr2016217483. doi: 10.1136/bcr-2016-217483.

<?xml version="1.0" encoding="UTF-8"?>
<b:Sources SelectedStyle="" xmlns:b="http://schemas.openxmlformats.org/officeDocument/2006/bibliography"  xmlns="http://schemas.openxmlformats.org/officeDocument/2006/bibliography" >
</b:Sources>